3 month ago I had Restylane injections to my tear trough and cheek area, and now they look even more weird and bumpy . I'm wondering if I can get rid of them and how long would I have to wait before it's safe to use Hyaluronidase acid. or can Restylane will eventually dissolve after 6-9 months ? cause i hear many ideas about side effect of Hyaluronidase : it can ruin the natural tissue . i'm worried between wait for Restylane will eventually dissolve and use Hyaluronidase ? thanks
Doctor Answers (6)
Dissolving Restylane around the eyes and cheeks
If you feel the Restylane, or the way it was injected, has made your concerns more pronounced or noticeable, I would suggest having the area injected with Hyaluronidase without hesitation. You may have some swelling or bruising post injection but no long term concerns following treatment. It can take a long time (often over one year) for the Restylane to dissolve on its own in areas like the tear troughs and upper cheeks.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
Restylane - Dissolving Restylane
In general, there is very little risk to using hyaluronidase to dissolve any remaining Restylane.
Restylane is composed largely of hyaluronic acid and is effectively dissolved by hyaluronidase, which is injected directly into the area that is to be reduced. There may be some burning and stinging associated with the injection but there is otherwise relatively little downside.
Whether or not it is appropriate to do this at 3 months post-injection is something you'll have to decide with your physician. Most of the Restylane should still be there (it typically lasts from about 6-9 months but can last longer than that). If you're unhappy with any excess protrusions related to the Restylane, then hyaluronidase should help.
The only caveat is that not all of what you're seeing is necessarily JUST Restylane; it could be some swelling, scar tissue, normal irregularities of your own tissues, etc. And dissolving hyaluronic acid does not guarantee a perfectly smooth contour.
You should, of course, discuss all of this with your physician before you proceed with additional treatments.
I hope that this helps, and good luck,
Web reference: http://www.bodysculpture.com
Vitrase after Restylane
It is perfectly safe to inject vitrase after using restylane. It will not damage your own HA. It can often take a long time for your product to dissolve on it's own, and if you are unhappy it certainly can be fixed. I recommend following up with your injector and informing them of your concerns.
Web reference: http://www.celibre.com/restylaneTreatment.aspx
You might also like...
If you do not like the Restylane, you should see your physician to find out what is going on. Problems three months later is not the norm. If you are unhappy with it, Hyaluronidase is safe to inject and dissolve the Restylane.
Web reference: http://www.neweyelids.com/
Hyaluronidase is perfectly safe for normal tissue
There are plenty of studies showing how safe hyaluronidase is for normal tissue. It actually helps local anesthetics work even better by spreading even farther! If you are unhappy, I would perhaps consider a consultation with someone who is experienced with hyaluronidase.
Restylane under the eyes
Restylane typically leads to a great result under the eyes in the hands of an experienced injector. You might want to seek an in person consultation to see what would be the best option for you. Under the eyes, Restylane lasts longer than in other areas of the face.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.